Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

Medication

Hi

I have rheumatoid arthritis. I've recently started a course of treatment on Tocilizumab - I'm in my 6th week, this was after having no joy with a course of treatment Adalimumab.

So my current medication is Tocilizumab, 20mg weekly of Methotrexate, folic acid 5mg all days bar Methotrexate day , interspersed with Ibuprofen, paracetamol and Prednisolone.

My question is that I recently had a blood test after 4th injection of Tocilizumab which showed a dramatic reduction on CRP levels , for a few days after the blood test I did feel a marked difference in my health for the better , however I then went downhill again . I'm at a loss as to whether the Tocilizumab is doing its job or am I just on this continual roller coaster of good days bad days. I'm due another blood test in a few weeks but should I get hopeful or not should the CRP levels be reduced as before. In other words is it the medication or is it the ups and downs of the RA inflammation ?

Comments would be appreciated from users of Tocilizumab

Thanks in anticipation

Bryn

Answers

  • Chris_RChris_R Posts: 121 mod
    edited 28. Aug 2020, 17:47

    Hi @Bryn

    Welcome to the forum ,it is great you have found us.

    You say that you have Rhumatoid Arthritis and you are currently on Tocilizumab Methotrexate,folic acid and Ibuprofen.paracetamol,and prednisolone.

    Glad your CRP levels have gone down and you are feeling much better,it does look as the combination of drugs are working.

    It is always difficult to wait for results and also for your next blood testhttps://www.versusarthritis.org/media/14627/tocilizumab-information-booklet-2019.pdf

    Hope the above link may help you in some way.

    Meanwhile why don't you look at our forums the most popular being Living with arthritis, Chit Chat, and Vals café.

    Please let us know how you get on.

    Christine

  • stickywicketstickywicket Posts: 25,943 ✭✭

    I'd guess that the toc might be helping but has only just started and the disease is fighting back. With luck, and more injections, it will start to get the upper hand but only your rheumatology team, consulting your blood tests, can really say. I hope it'll prove to be good news.

    “There is always a well-known solution to every human problem - neat, plausible, and wrong.” H.L. Mencken
  • BrynBryn Posts: 3

    Hi

    Further to my email on the 28th August where I gave a resume of my condition after starting to take Tocilizumab - Chris and Stickywicket gave some considered comments - thankyou

    Further to that I'm now in week 9 of the treatment and after 8 weeks I again got informed that the CRP levels had gone down as before. However I still feel unwell and joints still throb and ache etc. and I'm unable to walk any distance. I queried this with my rheumatoid nurse i.e. why if the CRP levels had dropped showing a reduction in inflammation why were the joints still inflamed ? Only to be advised that sometimes even though the CRP levels are down there can still be inflammation of the joints

    Is the Tocilizumab the answer i.e. is the treatment moving in the right direction? I'm losing confidence - has anyone experienced a dramatic change in later weeks of using Tocilizumab? Am I expecting too much too soon?

    Comments would be appreciated from users of Tocilizumab

    Thanks in anticipation

    Bryn

  • stickywicketstickywicket Posts: 25,943 ✭✭

    As I understand it, an autoimmune type of arthritis such as RA causes inflammation throughout the body not just in affected joints. It sounds as if your medication is getting on top of this which is good but doesn't equate with pain-free. I see you're taking both anti-inflammatories and pain relief already. My take on it has always been to find the level of pain I can deal with, preferably by taking as little as possible in the way of pain meds. It might be (and I hope it is) that the tocilizumab will keep on lowering your inflammation to the point where you feel more comfortable but I guess only the rheumatologist can be more precise.

    “There is always a well-known solution to every human problem - neat, plausible, and wrong.” H.L. Mencken
  • Hi, could I ask a question please? With the right meds can you become more mobile? I am still waiting to see a rheumatologist due to covid so still waiting for diagnosis but I am pretty sure I have some kind of arthritis. Also, do the meds cause brain fog. I already struggle with this and don't want to make it worse wiith new meds. Basically feel like you trade one thing in for another! Xx

  • frogmortonfrogmorton Posts: 25,386 ✭✭✭

    Hi @dij1966

    With the right meds and possibly the right help (physio maybe?) you should intheory feel less pain so be able to exercise more.

    It's awful COVID affecting people's diagnoses at the moment - really bad luck and timing.

    Some medications do make you feel a bit spaced out yes, but by no means do all of them and that can adjust slightly as you get used to them too.

    Take care and I hope you get your rhuematology apt very soon.

    Love

    Toni xxx
  • Thank you for giving me hope frogmorton. Looking at another post it inspired me to pick up the phone to talk through again with my doctor. He is now arranging some blood tests so hoping once those results are in I can get the correct meds.

  • frogmortonfrogmorton Posts: 25,386 ✭✭✭
    edited 17. Sep 2020, 08:39

    Oh WEll DONE!!!!!!!!!!

    I am so pleased @dij1966

    Do let us know how you get on🙂

    Love

    Toni xxx
Sign In or Register to comment.